On Sun, 08 Jul 2018 11:12:29 -0700, El Castor
Post by El Castor Post by mg
About 5 or 6 weeks ago my vision went to hell -- just all of the
sudden, with no warning, in both eyes. Based on an internet search, it
looks like maybe I have "ocular migraine" symptoms, or something
similar to that. An ocular migraine is basically a migraine headache
without the headache. except I have it all the time instead of just
Or, maybe I had a stroke; I don't feel like I've had a stroke, though
-- everything else seems to be normal. I did go to an eye doctor and
she said there was nothing wrong with my eyes, but she did notice a
spot on one of my eyelids which turned out to be basil-cell cancer. So
I had that spot removed Friday and they put a patch on that eye and it
needs to stay on until Monday.
Anyway, the bottom line is that reading and writing is a real chore
now, and no fun at all; it now takes me perhaps 20 or 30 times as long
to read (or proof read) a paragraph as it used to. So, I might
restrict future posts to short, dazzlingly brilliant quips and short
replies, or perhaps no reply at all.
Wow! Sorry about that. A few years ago a doc put me on a generic
version of Hytrin, a prostate med. After a maybe a month I started
getting fierce headaches. Took me awhile to connect the headaches with
the Hytrin, so the doc took me off Hytrin, and the headaches
immediately stopped. About a week later I looked out a window at some
flowers, and they were all distorted and shimmering, like some kind of
impressionist painting! Whoa! I'm losing my sight! I called the
ophthalmology department. A nurse said, "sounds like a migraine aura".
It dawned on me that the headaches were migraines without the aura,
and now I was getting the aura without the headache. The aura became a
daily thing, but tapered off and ended after six months.
Based on what I've read on the internet, I'm guessing my problem is a
migraine aura, also. However, I'm not taking any sort of unusual
medication that would cause that -- only a blood thinner and some
vitamins and I won't be able to have a doctor look at my eyes (again)
until after I get the patch off.
What I have done, in the meantime, though, is loaded up on the pain
pills that they gave me after the surgery and upped my daily sleeping
time to about 10 hours from 5 hours a day and I've increased my blood
thinner mediation by a factor of about 8; instead of taking 1/4th of
an Alka seltzer a day, I'm now taking two whole Alka Seltzer's per
The visual effect that I'm experiencing is really hard to describe,
but the aura thing is about as close as I can come. The net effect,
though, is that I have to look at a word a lot longer to make sure
that I'm seeing all the letters. Typically, when I look at a word for
the first time, I'll miss the first letter and the name Kevin, for
instance, will look like "evin". The good news, however, is that it
doesn't effect my ability to get 20/20 on an eye test and it doesn't
seem to effect my driving much, if at all.